Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 98, NWS Green Bay, WI

July 8, 2007Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2007, 4:25 PM CDT for Lincoln County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2007, 4:25 PM CDT (21:25 UTC)
Expired
Jul 8, 2007, 5:30 PM CDT
In force
65 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 172 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 082127
SVRGRB
WIC069-082230-
/O.NEW.KGRB.SV.W.0098.070708T2125Z-070708T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
425 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 530 PM CDT

* AT 420 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
  NORTH OF TOMAHAWK TO TRIPOLI...AND MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TRIPOLI BY 430 PM...
  TOMAHAWK BY 505 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4557 9004 4537 9003 4538 8942 4554 8943

$$

HELMAN
2 follow-up statements
000 
WWUS53 KGRB 082141
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
440 PM CDT SUN JUL 8 2007

WIC069-082230-
/O.CON.KGRB.SV.W.0098.000000T0000Z-070708T2230Z/
LINCOLN-
440 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR NORTHERN LINCOLN COUNTY...

AT 432 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. 
THE LEADING EDGE OF THE STORMS EXTENDED FROM TOMAHAWK TO 
TRIPOLI...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF 
RHINELANDER TO 27 MILES WEST OF RHINELANDER...MOVING SOUTHEAST AT 20 
MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TOMAHAWK BY 445 PM...
  HARRISON BY 450 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4557 9004 4537 9003 4538 8942 4554 8943

$$

HELMAN
000 
WWUS53 KGRB 082206
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
504 PM CDT SUN JUL 8 2007

WIC069-082230-
/O.CON.KGRB.SV.W.0098.000000T0000Z-070708T2230Z/
LINCOLN-
504 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR NORTHERN LINCOLN COUNTY...

AT 458 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. 
THE LEADING EDGE OF THE STORMS EXTENDS FROM NEAR HARRISON TO 
TOMAHAWK...AND MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HARRISON BY 515 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

MORE STORMS TO THE WEST MAY IMPACT SOUTHERN LINCOLN COUNTY BY 6 PM.

LAT...LON 4557 9004 4537 9003 4538 8942 4554 8943

$$

HELMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:34 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 8, 2:34 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT SUN JUL 8 2007

.SHORT TERM...TONIGHT AND MONDAY. MAIN FORECAST CHALLENGE CENTERS
ON CONVECTION POTENTIAL AS WELL AS SEVERE POTENTIAL THIS AFTERNOON
INTO THIS EVENING AS CDFNT DROPS SOUTH OVER THE STATE. WAA PCPN ON
LLJ PRODUCED CONVECTION OVER NORTHEAST WI AND THE UP THIS AM. THIS
BETTER LIFT HAS SHIFTED NORTHEAST OF THE REGION LEAVING MUCH OF
THE FORECAST AREA IN A CAPPED AND VERY UNSTABLE AIRMASS EARLY THIS
AFTERNOON.  VARIOUS MODIFIED SOUNDINGS INDICATE CAPES OF 3000 TO
4000 J/KG ALONG WITH SOME DECENT SHEAR FOR THE AFTERNOON AND
EVENING.  MEANWHILE A S/W WORKING INTO WRN MINNESOTA EARLY THIS
AFTERNOON IS WORKING ON THE NRN RIM OF THE CAP NEAR MSP...AND
PRODUCING DAMAGING WINDS AND LARGE HAIL. DEWPOINTS IN THIS REGION
POOLING ALONG THE FRONT AND EXPECT CONTINUED DEVELOPMENT THIS
AFTERNOON. WILL TIME TSRA ARRIVAL TIME NEAR FROPA TIME WHICH
WOULD INDICATE AROUND 00Z FOR THE GRB AND OSH VCNTYS. WATCH HAS
BEEN ISSUED FOR NRN AND PARTS OF CENTRAL WI.

WILL END PCPN THIS EVENING OVER NRN WI AND LATE TNT OVER EC WI AS
THE FRONT DROPS SOUTH.  WILL CONTINUE THE DRY FCST FOR MONDAY AS
H8 RIDGE BUILDS IN...BUT DO NOTE PERSISTENT HIGHER DEWPOINTS OVER
PARTS OF EC WI FOR MONDAY. COULD BE ENOUGH INSTABILITY FOR MONDAY
AFTERNOON CONVECTION IF DEWPOINTS LINGER...BUT INTIIAL FCST
CONCERN WAS TODAY INTO TONIGHT.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS INCLUDE
THREAT OF SVR TSTMS TUES AFT/EVG...THEN PCPN TRENDS AND TEMPS FOR
THE REST OF THE PERIOD.

MODELS HAVE TRENDED FASTER WITH THE SYSTEM EARLY IN THE WORK WEEK...SO
HAVE MADE SOME SIGNIFICANT ADJUSTMENTS TO PCPN TRENDS. HAVE ADDED
A CHC OF SHRA/TSRA FOR C/EC WI MONDAY NGT...AS A WARM FRONT OVER
SOUTHERN WI SHIFTS SLOWLY NORTH. HAVE ALSO SPED UP THE TIMING AND
INCREASED POPS FOR TUES AFT/EVG...AS A STG COLD FRONT MOVE THROUGH
THE RGN. INSTABILITY AND SHEAR PARAMETERS ARE FAVORABLE FOR SVR
TSTMS...AND SPC HAS ALREADY PLACED US IN THE DAY 3 SLGT RISK...
WHICH LOOKS GOOD. GIVEN THE FASTER FRONTAL MOVMT...HAVE REMOVED POPS
FROM THE FCST AFTER MIDNIGHT TUES NGT. SOME LGT WRAP-AROUND SHOWERS
MAY IMPACT FAR N WI LATE TUES NGT/WED...BUT HAVE OPTED TO KEEP THE
FCST DRY ATTM.

ASIDE FROM A CHC OF SHRA/TSRA WITH A COUPLE COLD FRONTS ON
THURSDAY AND SUNDAY...THE REST OF THE EXTENDED FCST IS DRY.

TEMPS WILL START OUT WARM ON TUESDAY...THEN FALL BELOW NORMAL FOR THE
MID-LATE PART OF THE WORK WEEK. EXPECT A WARMING TREND OVER THE WEEKEND
AS SW WINDS INCREASE AHEAD OF THE NEXT COLD FRONT.
&&

.AVIATION...ISOLD TO SCATTERED TSRA EXPECTED FROM...AUW TO DLH
BETWEEN 19Z AND 02Z...OSH AND AUW BETWEEN 21Z AND 04Z...AND MKX
TO AUW AFTER 04Z. MVFR CIGS AND VSBYS WITH THE TSRAS/S ALONG WITH
A FEW STORMS CONTAINING LARGE HAIL AND WIND GUSTS TO 70 MPH.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/KIECKBUSCH
Hazardous weather outlook, Jul 8, 3:15 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT SUN JUL 8 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
315 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR A COLD
FRONT DROPPING INTO NORTHWEST WISCONSIN THIS AFTERNOON.  STORMS WILL
CONTINUE TO SPREAD SOUTHWARD AS THE FRONT DROPS INTO CENTRAL WISCONSIN
THIS EVENING.  SINCE THE AIR MASS IS VERY UNSTABLE...SCATTERED SEVERE
STORMS CAN BE EXPECTED.  LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS.  STORMS WILL COME TO AN END LATER THIS EVENING OVER NORTHERN
WISCONSIN AS THE FRONT MOVES SOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN MONDAY NIGHT...AND ACROSS THE REST OF THE FORECAST AREA ON
TUESDAY AND TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TUESDAY AFTERNOON AND
EVENING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY AND SUNDAY...
BUT NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE REST OF THE AFTERNOON AND INTO
THIS EVENING.

LMZ521-522-541>543-564-091100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
315 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
CONTINUE INTO THIS EVENING.  A FEW OF THE STORMS MAY BE SEVERE WITH
STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF STURGEON BAY MONDAY NIGHT...
AND ACROSS THE ENTIRE MARINE FORECAST AREA ON TUESDAY AND TUESDAY
EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL TUESDAY AFTERNOON AND EVENING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY...BUT NO SEVERE
WEATHER IS EXPECTED.

TH/TSK
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:37 PM CDTSevere Thunderstorm WarningGRBOneida68 min
Jul 8, 4:34 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette71 min
Jul 8, 4:44 PM CDTSevere Thunderstorm WarningGRBOneida50 min
Jul 8, 5:12 PM CDTMarine Weather StatementGRB93 min
Jul 8, 5:22 PM CDTSevere Thunderstorm WarningGRBLincoln53 min
Jul 8, 5:45 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette45 min
Jul 8, 6:05 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon37 min
Jul 8, 6:06 PM CDTMarine Weather StatementGRB39 min
Jul 8, 6:49 PM CDTSpecial Marine WarningGRB86 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.